Just started Rivaroxaban (10 days ago)

Hi All

I have been on warfarin for about 16 years with no further PE's or DVT's, my GP has swapped me from warfarin to Rivaroxaban (20mg) x 1 day for the last 10 days. Before the switch my INR was 1.0 - about 2 days ago I have noticed a dull/pulling pain in my right calf (all my DVT's have been on this leg) similar to when my DVT's where found, I am slightly worried that the Riva is not doing the job, I am seeing the GP this afternoon with an unrelated issue but I shall mention this to her.

Anyone experience this with the switch?

9 Replies

oldestnewest
  • HI, I've had 3 DVT in my right leg. I started warfrin but couldn't stabilise my inr.

    I opted to change to rivoxaban a year gone November. In October last year I had the same dull throbbing ache In my right calf.

    I rang the gp surgery a doctor rang me back and booked me in to rapid response I was fully checked over I had no clot and my blood flow was really good.

    It's always best to get checked out as these tablets reduce the risk of clots but it's not 100% prevention.

    Hope everything is OK.

    Tracey

  • Hi there

    Thanks for responding..

    Well I went to the GP and she checked me over, she said the leg looked fine and not hot etc. BUT she wants to see me on Monday again. She said if it happens again over the weekend I can go to A&E defo and get checked there.... the dull ache seems to only appear today when I am sitting at my desk at work but when I walk I can feel the pulling feeling for a split second but then it goes.

  • It's a simple D Dimer blood test that can tell if you've got a blood clot. If it's inconclusive they will do an ultrasound scan.

    The last blood clot I had in 2015 was intensive it went from my groin right down behind my knee I then developed post thrombotic syndrome that was terrible.

    I still get dull aches in that leg.

    Make sure you get up and move about as it's not good sitting for long periods of time.

    I flew in October last year to krakow after an hour flying my leg was aching so I just got up and moved about.

    I don't think I could handle a long haul flight.

    Fingers crossed for you.

    I get a blood test twice a year to check my liver function test with being on rivoxaban.

    Take care

  • Yeah ive had 6 dvts and 2 pe's so very familiar with the d dimers and scans, the first one i got i was 15, nearly died, was hospitalised for 7 weeks was awful!

    Yes i have my first ue and lft tests in 3 months if thats all ok then once a year which is great!

  • Hi,

    I've had a couple of blood clots and both times I've been on rivaroxiban briefly. I didn't have any problems then but from time to time since I get various symptoms in the calf - pain swelling, pulsing, cramp like feeling. I think it is PTS which has similar symptoms to DVT. Although last week for the first time the swelling and pain was particularly bad so I had an ultrasound scan but there was no clot. It's a difficult call but probably best to have the scan if you are concerned.

  • PTS is so painful my ankle was in agony. I get a horrible feeling under the back of my thigh and behind my knee.

    Tracey

  • Have you not got a diagnosis why you keep having dvt and pe?

    I've got factor 5 leiden a blood clotting abnormality.

    Tracey

  • Hi there

    No seems like the pain in my leg has gone however have the most hideous upper back pain EVER for the last two weeks!

  • Yes i would mention any changes to your current GP

You may also like...